Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 9, 2015, 10:28 AM EDT. It took effect at Apr 9, 2015, 11:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 10:28 AM EDT (14:28 UTC)
- In effect from
- Apr 9, 2015, 11:00 PM EDT
- Expired
- Apr 10, 2015, 11:09 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
064 WHUS73 KIWX 091428 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EDT THU APR 9 2015 LMZ043-046-092230- /O.UPG.KIWX.GL.A.0003.150410T0300Z-150410T1500Z/ /O.NEW.KIWX.GL.W.0020.150410T0300Z-150410T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1028 AM EDT THU APR 9 2015 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 20 TO 25 KNOTS THIS EVENING VEERING SOUTHWEST TO 30 KNOTS LATE THIS EVENING WITH GUSTS TO 40 KNOT GALES INTO EARLY FRIDAY MORNING. * WAVES...2 TO 4 FEET THIS EVENING BUILDING TO 4 TO 8 FEET OVERNIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MCD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
669 WHUS73 KIWX 092056 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 PM EDT THU APR 9 2015 LMZ043-046-100500- /O.CON.KIWX.GL.W.0020.150410T0300Z-150410T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 456 PM EDT THU APR 9 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT FRIDAY... * WINDS...SOUTH 20 TO 25 KNOTS THIS EVENING VEERING SOUTHWEST TO 30 KNOTS LATE THIS EVENING WITH GUSTS TO 40 KNOT GALES INTO EARLY FRIDAY MORNING. * WAVES...2 TO 4 FEET THIS EVENING BUILDING TO 4 TO 8 FEET OVERNIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MCD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
743 WHUS73 KIWX 100226 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 PM EDT THU APR 9 2015 LMZ043-046-101030- /O.CON.KIWX.GL.W.0020.150410T0300Z-150410T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1026 PM EDT THU APR 9 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES OVERNIGHT. WINDS SHIFT WEST THURSDAY MORNING WITH GUSTS TO 35 KNOTS CONTINUING THROUGH THE MORNING. * WAVES...3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
022 WHUS73 KIWX 100825 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EDT FRI APR 10 2015 LMZ043-046-101630- /O.EXT.KIWX.GL.W.0020.000000T0000Z-150410T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EDT FRI APR 10 2015 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST TO 30 KNOTS EASING TO 10 TO 20 KNOTS IN THE AFTERNOON. GUSTS TO 35 KNOT GALES THROUGH EARLY AFTERNOON. * WAVES...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
096 WHUS73 KIWX 101509 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 AM EDT FRI APR 10 2015 LMZ043-046-102315- /O.CAN.KIWX.GL.W.0020.000000T0000Z-150410T1800Z/ /O.NEW.KIWX.SC.Y.0013.150410T1509Z-150411T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1109 AM EDT FRI APR 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 10 TO 20 KNOTS GUSTING TO 25 KNOTS. * WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 9, 6:53 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 9, 6:53 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 AM EDT THU APR 9 2015
.SYNOPSIS...
ISSUED AT 0434 AM EDT THU APR 9 2015
SCATTERED THUNDERSTORMS EXPECTED THIS MORNING AND AGAIN THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS THIS AFTERNOON AND
EVENING MAY BE STRONG TO SEVERE. HIGHS TODAY WILL BE IN THE LOW TO
MID 70S WITH LOWS TONIGHT IN THE MID 40S.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM EDT THU APR 9 2015
UNSETTLED WEATHER FOR MUCH OF THE SHORT TERM WITH SEVERAL ROUNDS OF
STORMS EXPECTED AND THE POTENTIAL FOR SEVERE WEATHER THURSDAY
AFTERNOON/EVENING. ROUND OF STORMS WITH SOME ISOLATED SEVERE HAIL
MOVED THROUGH EARLY THIS MORNING ON THE LEADING EDGE OF THE ELEVATED
INSTABILITY PUSH. A REMNANT MCV LOCATED SW OF SAINT LOUIS AT 07Z
THIS MORNING WILL BRING THE NEXT ROUND OF SHOWERS AND TSTORMS TO OUR
AREA. SHOWERS AND A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD
OF THIS MCV ACROSS CENTRAL ILLINOIS AND EXPECT THESE STORMS TO
INCREASE IN COVERAGE AS THE LOW LEVEL JET CONTINUES TO STRENGTHEN
AND IMPINGE ON THE STATIONARY FRONT CURRENTLY LOCATED IN THE
SOUTHERN PORTION OF OUR CWA. CAN'T RULE OUT A FEW ELEVATED HAILERS
WITH THIS WAVE BETWEEN 09Z AND 12Z GIVEN ~1000 J/KG OF MUCAPE AND
STEEP MID-LEVEL LAPSE RATES.
MORNING STORMS WILL CLEAR BY MID DAY AND FOCUS WILL THEN BE ON THE
DEGREE OF CLEARING DURING THE AFTERNOON HOURS. NAM SOUNDINGS FOR
THIS AFTERNOON INDICATE COOLING CENTERED AROUND 700MB WHICH WILL
ERODE WHAT LITTLE CAP EXISTS BY THE AFTERNOON HOURS WITH LITTLE
SURFACE WARMING NECESSARY. THIS WILL LIKELY BE A DETERRENT FOR
SIGNIFICANT SEVERE WEATHER BY KEEPING LOW LEVEL CLOUDS IN PLACE AND
SPAWNING SURFACE BASED CONVECTION BEFORE MORE SUBSTANTIAL
INSTABILITY CAN DEVELOP. WITH THAT BEING SAID...GIVEN THE STEEP MID
LEVEL LAPSE RATES STRONG TO SEVERE STORMS COULD DEVELOP EVEN WITH
LOWER INSTABILITY. IF MODERATE CAPE VALUES MATERIALIZE DURING PEAK
HEATING...ANY STORMS WHICH DEVELOP WOULD LIKELY BE SUPERCELLULAR IN
NATURE WITH MODERATE DEEP LAYER SHEAR. LOW LEVEL DIRECTIONAL SHEAR
WILL BE SOMEWHAT LIMITED DUE TO VEERING SURFACE WINDS DURING
AFTERNOON MIXING...BUT WITH A LOW LEVEL JET OF 45 TO 50 KNOTS...EVEN
20 DEGREES OF LOW LEVEL DIRECTIONAL SHEAR IS SUFFICIENT FOR A
TORNADO THREAT IF THIS MORE UNSTABLE ENVIRONMENT EXISTS. FAVORED
SOLUTION IS STILL THE LOWER INSTABILITY MARGINAL SEVERE THREAT...BUT
FEEL IT IS NECESSARY TO MENTION THE POTENTIAL FOR A MORE SIGNIFICANT
SEVERE EVENT. NOT IMPRESSED WITH THE SEVERE THREAT ALONG THE COLD
FRONT WITH UNFAVORABLE TIMING AFTER 03Z ACROSS OUR FORECAST AREA.
HIRES GUIDANCE SUPPORTS THIS PESSIMISM WITH A DECREASE IN STORM
INTENSITY AFTER 00Z ON BOTH THE HIRES NAM AND WRFNMM.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 429 AM EDT THU APR 9 2015
HAVE MADE VERY FEW CHANGES TO LONG TERM PERIOD WITH LATEST GUIDANCE
TRENDS LARGELY SUPPORTIVE OF PREVIOUS FORECAST.
TROWAL FEATURE WILL BE WRAPPING ACROSS THE SOUTHERN GREAT LAKES
FRIDAY MORNING WITH BETTER CHANCE OF LINGERING POST-FRONTAL RAIN
SHOWERS LIKELY REMAINING NORTH OF THE AREA WITH MID LEVEL DRY SLOT
FIRMLY IN PLACE ACROSS LOCAL AREA. SOME LINGERING LOW CLOUDS TRAPPED
BENEATH FRONTAL/SUBSIDENCE INVERSION MAY LINGER INTO THE MID MORNING
HOURS BEFORE MIXING OUT. STRONG SYNOPTIC SUBSIDENCE/STEEP LOW LEVEL
LAPSE RATES SHOULD BE SUFFICIENT FOR BREEZY/WINDY CONDITIONS ON
FRIDAY AS SFC CYCLONE REACHES MAX INTENSITY ACROSS THE NORTHERN
GREAT LAKES. THIS MIXING ALONG WITH GOOD INSOLATION BY AFTERNOON
SHOULD AID IN TEMPERATURES RISING INTO THE UPPER 50S TO LOWER 60S
FOR AFTERNOON HIGHS. GUIDANCE REMAINS FAIRLY CONSISTENT IN PHASING A
STRONGER SOUTH CENTRAL CANADIAN VORT MAX INTO LARGER SCALE UPPER
TROUGH FOR FRIDAY EVENING ACROSS THE SOUTHERN GREAT LAKES...WITH AN
ACCOMPANYING AXIS OF SLIGHTLY BETTER LOW/MID LEVEL MOISTURE
ADVECTING ACROSS ESPECIALLY NORTHERN PORTIONS OF THE FORECAST AREA.
SOME INCREASE IN INVERSION HEIGHTS WITH THE APPROACH OF THIS WAVE
AND LINGERING STEEPISH MID LEVEL LAPSE RATES MAY BE ENOUGH TO
SQUEEZE OUT A FEW SPRINKLES OR SCATTERED LIGHT RAIN SHOWERS ACROSS
THE FAR NORTH FRIDAY EVENING...BUT WILL KEEP FORECAST DRY AT THIS
TIME WITH OVERALL MOISTURE PROFILES REMAINING MEAGER.
MOST OF THE UPCOMING WEEKEND STILL LOOKING TO BE DRY AS MID/UPPER
RIDGE AXIS SHIFTS ACROSS THE REGION WITH INCREASING CLOUDS TOWARD
THE LATTER PARTS OF THE WEEKEND AS THIS RIDGE DEPARTS. IF ANY TRENDS
CAN BE PULLED OUT FROM MOST RECENT 00Z GUIDANCE...A SLIGHT
PREFERENCE TO A STRONGER CLIPPER-TYPE SYSTEM FOR MON-TUE ACROSS THE
NORTHERN GREAT LAKES MAY TEND TO SLIGHTLY SLOW LARGER NORTHEAST
CONUS/SOUTHEAST CANADIAN NEGATIVE UPPER HEIGHT ANOMALY EARLY NEXT
WEEK. WITH STILL SOME LOWER CONFIDENCE ON HOW THIS PHASING WILL
UNFOLD AT THIS FORECAST DISTANCE...HAVE GENTLY STEERED FORECAST TO A
DRIER IDEA FOR MONDAY NIGHT WITH EXPECTATION THAT PRIMARY LOW LEVEL
BOUNDARY WILL REMAIN A BIT MORE SUPPRESSED THAN EARLIER INDICATIONS.
IT STILL APPEARS AS THOUGH SOUTHERN STREAM PV ANOMALY WILL INCREASE
PRECIP CHANCES SOMETIME IN THE TUESDAY-WEDNESDAY PERIOD...WITH
OVERALL PATTERN LIKELY REMAINING ACTIVE WITH SHOWER/STORM CHANCES
TOWARD THE END OF THE PERIOD AS MORE AMPLIFIED LONGWAVE TROUGH TAKES
SHAPE ACROSS WESTERN CONUS. THIS AMPLIFICATION TREND SHOULD ALSO
SUPPORT ABOVE NORMAL TEMPS THROUGH MUCH OF THE MID TO LATTER
PORTIONS OF NEXT WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 639 AM EDT THU APR 9 2015
SHOWERS AND EMBEDDED THUNDERSTORMS WILL INCREASE AGAIN EARLY THIS
MORNING AS A SERIES OF SMALLER SCALE CONVECTIVELY ENHANCED
DISTURBANCES LIFT INTO THE AREA FROM THE MID MS RIVER VALLEY.
LIFR CONDITIONS PERSIST ACROSS TERMINALS EARLY THIS MORNING JUST
TO THE NORTH OF STALLED SFC BOUNDARY. THIS BOUNDARY WILL BE
MAKING NORTHWARD PROGRESS TODAY RESULTING IN IMPROVEMENT TO MVFR
CONDITIONS AS WINDS BECOMING SOUTHERLY AND INCREASE IN SPEED.
GIVEN INCREASING LARGE SCALE UPPER SUPPORT LATE THIS AFTERNOON
INTO THIS EVENING WITH APPROACHING UPPER WAVE...DIFFICULT TO LATCH
ONTO ANY EXTENDED DRY PERIODS WITH CONFIDENCE...ALTHOUGH SOME LULL
IN SHOWERS/STORMS MAY DEVELOP ESPECIALLY AT KFWA THIS AFTERNOON.
MORE VIGOROUS CONVECTION IS EXPECTED LATE AFTERNOON INTO THIS
EVENING...WITH CHANCES OF STORMS ENDING TOWARD OR SHORTLY AFTER
MIDNIGHT. STRONG PRESSURE RISE/FALL COUPLET WITH THE FRONT WILL
SUPPORT WIND GUSTS TO 25 TO 30 KNOTS LATE EVENING INTO EARLY
FRIDAY MORNING. SOME POST-FRONTAL MVFR STRATOCU MAY ALSO PERSIST
EARLY FRIDAY MORNING BEFORE IMPROVING TO VFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR LMZ043-
046.
&&
SYNOPSIS...BENTLEY
SHORT TERM...BENTLEY
LONG TERM...MARSILI
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Apr 9, 5:56 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 AM EDT THU APR 9 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 556 AM EDT THU APR 9 2015 /456 AM CDT THU APR 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THROUGH EARLY AFTERNOON WITH LARGE HAIL AS THE MAIN THREAT. A GREATER RISK OF SEVERE THUNDERSTORMS MAY DEVELOP FROM LATE THIS AFTERNOON INTO THE EARLY PORTIONS OF THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE A POSSIBILITY. IN ADDITION TO THE THREAT OF SEVERE WEATHER TODAY AND TONIGHT...LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-101000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 556 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE THUNDERSTORMS MAY PRODUCE HAIL THROUGH EARLY AFTERNOON. A GREATER RISK OF SEVERE WEATHER MAY DEVELOP LATE THIS AFTERNOON INTO THIS EVENING...WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS AS THE MAIN THREATS. A GALE WATCH IS IN EFFECT FROM LATE THIS EVENING THROUGH FRIDAY MORNING. SOUTHWEST GALE GUSTS OF 35 TO 40 KNOTS ARE POSSIBLE DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY LINGER INTO FRIDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Apr 9, 4:44 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 AM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM HAIL 2 S MISHAWAKA 41.63N 86.16W
04/09/2015 M1.00 INCH ST. JOSEPH IN BROADCAST MEDIA
&&
CORRECTED LOCATION
BENTLEYSpecial weather statement, Apr 9, 10:08 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 AM EDT THU APR 9 2015
OHZ016-024-025-091500-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1008 AM EDT THU APR 9 2015
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN...SOUTHEASTERN VAN WERT
AND SOUTHWESTERN PUTNAM COUNTIES...
AT 1007 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELIDA...OR 7 MILES SOUTHEAST OF DELPHOS...
MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LIMA...
BLUFFTON...
ELIDA...
OTTOVILLE...
KALIDA...
COLUMBUS GROVE...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4064 8396 4064 8410 4066 8411 4065 8421
4069 8422 4068 8444 4068 8445 4073 8445
4072 8456 4074 8460 4110 8424 4091 8387
4078 8388
TIME...MOT...LOC 1408Z 223DEG 27KT 4076 8427
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:11 AM EDT | Special Weather Statement | IWX | LaPorte | 49 min |
| Apr 9, 12:24 AM EDT | Special Weather Statement | IWX | Starke | 51 min |
| Apr 9, 12:49 AM EDT | Special Weather Statement | IWX | LaPorte | 41 min |
| Apr 9, 12:57 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 48 min |
| Apr 9, 1:47 AM EDT | Special Weather Statement | IWX | LaGrange | 43 min |
| Apr 9, 4:23 AM EDT | Gale Watch | IWX | 6 hr | |
| Apr 9, 10:08 AM EDT | Special Weather Statement | IWX | Allen, Putnam | 52 min |
| Apr 9, 10:38 AM EDT | Special Weather Statement | IWX | Defiance, Henry | 37 min |
| Apr 9, 7:29 PM EDT | Special Weather Statement | IWX | Fulton | 46 min |
| Apr 9, 7:39 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 36 min |
| Apr 9, 1:26 AM EDT | Severe Thunderstorm Warning | IWX | Berrien | 34 min |
| Apr 9, 4:02 AM EDT | Special Weather Statement | IWX | Hillsdale | 58 min |
| Apr 9, 6:23 PM EDT | Special Weather Statement | IWX | Saint Joseph | 37 min |
| Apr 9, 6:39 PM EDT | Tornado Warning | IWX | Branch, Saint Joseph | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.